Ask a doctor

It is possible I have developed a reaction to Restylane used in my tear tough?

At various time my eyes swell and become tender and red. I have been to my physician and an eye doctor and there seems to be no infection or any other problems with my eyes. Have you heard of this kind of reaction and is there an alternative to restalyne for tear tough?

Doctor Answers (4)

Restylane under the Eyes

+1
From your description I am not sure if the eye itself or the area under the eye area is red from the injection.  You can be allergic to Restylane but it should not affect the eye itself.  I would consult with an ophthalmologist if the redness persists.  I usually prefer Belotero to Restylane for the delicate under eye area.   It is important to find a board certified dermatologist with a great deal of experience in cosmetic Dermatology for the best results.


New York Dermatologist
5.0 out of 5 stars 33 reviews

Alternative to Restylane in the tear trough

+1
Restylane should not have an effect on the actual eye itself.  Like some of the other physicians I have seen some intermittent swelling of the skin around the eyes after filler in the tear troughs.  If you would like to try a different product there next time, I have used Juvederm Ultra in the tear troughs.  Make sure you are with a board certified physician and experienced injector.   If your swelling continues, you can have the Restylane removed as it is a hyaluronic acid filler and can be dissolved with hyaluronidase.  

Jennifer Janiga, MD
Reno Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

It is rare but possible to have a reaction to Restylane.

+1
It is a rare occurrence, however I have seen a very few patients who have had immediate swelling that lasted for  less than a week and then went away.  A small amount of swelling is common and not considered to be a bad reaction to Restylane. 

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 11 reviews

You might also like...

Restylane in tear troughs

+1
Occasionally, I have heard of women with periodic swelling in the areas of filler placement that coincides with menstrual cycles. Outside of this, sometimes swelling occurs because of impaired drainage due to the filler pressing on lymphatics. To help clarify if symptoms are due to product, Restylane can be dissolved with hyaluronidase. I also use Belotero in the tear troughs, but I avoid Juvederm in this area.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.